Hail, Niobrara
- When
- August 6, 2:40 PM MST
- Where
- Niobrara County, 15 mi N of Lance Creek
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.250, -104.667
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 6, 1:19 PM MST, 1 hour 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 219 PM MDT SUN AUG 6 2006 .SHORT TERM...THROUGH TUESDAY...THERE ARE SCATTERED WEAK THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON. WE SHOULD SEE A FEW OF THESE MAKE IT ONTO THE PLAINS...BUT IT LOOKS LIKE COVERAGE WILL BE LIMITED. FARTHER NORTH THERE IS MORE CAPPING SO HAVE KEPT HIGHEST EVENING POPS ALONG I-80 CORRIDOR EAST OF CHEYENNE. THE NAM HINTS AT SOME LOW LEVEL CLOUDS AND FOG FOR LATE TONIGHT IN THIS SAME AREA...APPARENTLY IN RESPONSE TO MOIST OUTFLOW FROM A CONVECTIVE COMPLEX IT DEVELOPS IN SOUTHWEST NEBRASKA LATE TONIGHT. HAVE LEFT THIS OUT OF THE FORECAST FOR NOW. SHOULD SEE LESS THUNDERSTORM COVERAGE TOMORROW...AND POSSIBLY TOTALLY DRY BY TUESDAY AS AN UPPER RIDGE STRENGTHENS OVER THE AREA. .LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE OVER THE CENTRAL PART OF THE U.S. WED WILL GET BEATEN DOWN SOMEWHAT BY AN UPPER LEVEL SHORTWAVE TROUGH MOVING EAST NORTHEAST PRIMARILY TO THE NORTH OF THE FORECAST AREA. A SHORTWAVE RIDGE WILL MOVE OVER THE AREA THU THEN SOUTHWESTERLY FLOW ALOFT WILL PREVAIL FRI AHEAD OF A SHEARING LONGWAVE TROUGH MOVING FROM THE PACIFIC NORTHWEST TO THE NORTHERN ROCKIES. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL MOVE ACROSS THE FORECAST AREA SATURDAY THEN A FLAT UPPER RIDGE WILL DEVELOP ON SUN. AT THE SURFACE...WILL CARRY LOW POPS FOR THUNDERSTORMS TUE EVENING BUT AM EXPECTING ANY CONVECTION TO END BY MIDNIGHT. WED AND THU WILL BOTH BE QUITE WARM WITH A CHANCE OF AFTERNOON/EVENING STORMS ONLY IN THE HIGHEST MOUNTAINS...AS OROGRAPHY ASSISTS PARCEL UPLIFT. FRI WILL HAVE SOMEWHAT GREATER COVERAGE OF LATE DAY CONVECTION AS MID LEVEL MOISTURE IS ADVECTED OVER THE AREA FROM THE SOUTHWEST...WITH CONCURRENT SURFACE BASED UPSLOPE WINDS. STILL QUITE WARM SAT AND SUN WITH ONLY A FEW LATE DAY STORMS OVER THE MOUNTAINS AS DRIER AIR MOVES INTO THE AREA FROM THE WEST. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...POMEROY LONG TERM....JR
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
The Rapid City radar (KUDX), 177 km away, was scanning. The volume nearest the first event began at 21:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525962.